Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 262, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 2, 2001, 5:14 AM CDT for Boyd County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 2, 2001, 5:14 AM CDT (10:14 UTC)
- Expired
- Aug 2, 2001, 6:00 AM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Boyd County, NE
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 021015
SVRLBF
NEC015-021100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
514 AM CDT THU AUG 2 2001
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOYD COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 600 AM CDT
* AT 512 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
NAPER TO 17 MILES SOUTH OF LYNCH...OR ALONG A LINE EXTENDING FROM
20 MILES WEST OF SPENCER TO 15 MILES NORTHEAST OF O'NEILL...MOVING
NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE...
3 MILES EAST OF NAPER AROUND 525 AM CDT
OVER ANOKA AROUND 530 AM CDT
OVER GROSS AROUND 540 AM CDT
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.
THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. QUICKLY
SEEK SAFETY IN A BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4284 9923 4293 9897 4285 9883 4279 9836
4300 9830 4305 9917
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:03 AM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 2, 2:03 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 203 AM CDT THU AUG 2 2001 FORECAST CHALLENGE WILL BE POPS TODAY AND TONIGHT... VORT MAX CURRENTLY IN NERN COLORADO LARGELY RESPONSIBLE FOR MCS INTO SWRN NEBRASKA. MODELS PICKED UP ON THIS VORT MAX WELL AND MOVE IT RATHER SLOWLY BENEATH THE UPPER RIDGE TODAY. IMMEDIATE CONCERN MAY BE FLASH FLOOD THREAT IN LINCOLN INTO CUSTER COUNTY THE NEXT 6 HRS WITH FFG VALUES LOW DUE TO HEAVY RAINFALL THE PAST TWO NIGHTS. IN THE WAKE OF THE MCS CURRENTLY MOVING THROUGH SWRN NEBRASKA...THE TIMING AND POSITION OF PRECIPITATION MAIN CONCERN TODAY AND TONIGHT AS MAIN FRONTAL BOUNDARY REMAINS NEARLY STATIONARY. CURRENT THINKING IS THAT MCS SHOULD DEVELOP A MESOHIGH OVER NEBRASKA TO HELP PUSH THE BOUNDARY FURTHER SOUTH INTO KANSAS. WILL USE A BLEND OF THE AVN AND ETA BUT WILL FAVOR THE ETA FOR ITS MORE SOUTHERN POSITION OF VORT MAX AND QPFS THROUGH 24HRS. THE ETA VERIFYING BEST WITH MSL PRESSURE COMPARED TO SURFACE ANALYSIS. TODAY...MODELS INDICATE 1000-500MB RH AOA 60 PERCENT OVER MOST OF CWFA. SUBSIDENCE IN THE WAKE OF MCS SHOULD YIELD AT LEAST PARTLY SUNNY SKIES...ESPECIALLY OVER THE SOUTH. GUIDANCE TEMPS CLOSE AND AGREE WELL WITH 40KM ETA NUMBERS. WITH DWPTS FCST TO BE LOWER 60S NORTHWEST TO LOWER 70S SOUTHEAST...THIS COMBINED WITH SE WINDS AND SOME CLOUDINESS SHOULD HOLD DOWN HIGHS A BIT TO 85 TO 90 MOST AREAS. AFTER ONGOING MCS EXITS THE CWFA...WILL KEEP POPS LOW AT 20 PERCENT ASSUMING SOME SUBSIDENCE PERSISTS THROUGHOUT THE DAY...VORT MAX SLOWLY MOVING THROUGH...LINGERING BOUNDARIES...AND CWFA NORTH OF FRONTAL BOUNDARY JUSTIFY POPS. TONIGHT...LOOKS LIKE ONE LAST CHANCE FOR ORGANIZED CONVECTION BEFORE DRY CONDITION SETTLE INTO NEBRASKA. ETA KEYING IN ON MCS DEVELOPING OVER CENTRAL NEBRASKA THIS AFTERNOON AND INTO SOUTH CENTRAL NEBRASKA TONIGHT. FELL THIS IS OVERDONE AND WILL ONLY KEEP LOW POPS SOUTHEAST CWFA NEAR THE SURFACE BOUNDARY WHERE DEWPOINTS MAY POOL ABOVE 70 AND BEST THETA-E ADVECTION RESIDES. IN ADDITION AS UPPER RIDGE BUILDS INTO COLORADO...BEST CHCS FOR CONVECTION WILL SHIFT TO OUR EAST AND SOUTHEAST. FRIDAY...UPPER RIDGE BECOMES A DOMINANT PLAYER OVER THE REGION AS AS WAA SETS UP ACROSS NEBRASKA. SFC BOUNDARY REMAINS NEAR THE NEBR-KS BORDER. LOOKS TO BE VERY UNSTABLE WITH SBCAPES ABOVE 300J/KG EAST OF LBF AND VTN. 40KM ETA SOUNDING INDICATES CAPPED ABOVE 800MB THOUGH. ALSO NO VORT MAXES EXPECTED TO ROTATE INTO AREA UNDER UPPER RIDGE. SOUTHEAST WIND FLOW CONTINUES WITH READINGS AROUND 90 ON FRIDAY WITH BETTER HEATING AND LESS CLOUDS. FRIDAY NIGHT...RELATIVELY HIGH DEWPOINTS PERSIST OVER WRN NEBRASKA TO MINIMIZE DIURNAL SWING IN TEMPS. OTHERWISE MOSTLY CLEAR AND DRY AS UPPER RIDGE AXIS ALIGNS ITSELF FROM NEW MEXICO THROUGH NEBRASKA. NO CHANGES ANTICIPATED IN THE EXTENDED AS 01/00 MRF IN CLOSE AGREEMENT WITH LATEST AVN OUT TO 120 HRS WITH UPPER RIDGE CENTER IN WYOMING AND MAINLY DRY SATURDAY THROUGH MONDAY. HIGHS MAINLY IN THE 90S. .LBF...NONE. ROBERG
In the hours before
Local storm report, Aug 2, 12:48 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1248 AM CDT THU AUG 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1242 AM 4 S SUTHERLAND NE 65 MPH TSTM WIND GUST
08/02/01 LINCOLN THUNDERSTORM WIND GUST
MEASURED AT NPPD POWER
PLANTREPORTED BY SPOTTERS
CLBLocal storm report, Aug 2, 1:23 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
123 AM CDT THU AUG 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0117 AM 2 E NORTH PLATTE NE 64 MPH TSTM WIND GUST
08/02/01 LINCOLN THUNDERSTORM WIND GUST
MEASURED AT THE NORTH
PLATTE REGIONAL AIRPORT
CLBSpecial weather statement, Aug 2, 4:02 AM CDT, 1 hour 12 minutes before
NEZ035>038-057>059-069>071-020930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 402 AM CDT THU AUG 2 2001 ...SEVERE THUNDERSTORM WATCH FOR ARTHUR...MCPHERSON...LOGAN... KEITH...LINCOLN...CUSTER...PERKINS...CHASE...HAYES...AND FRONTIER COUNTIES HAS BEEN ALLOWED TO EXPIRE... SEVERE THUNDERSTORM WATCH NUMBER 650 HAS BEEN ALLOWED TO EXPIRE. THUNDERSTORMS HAVE MOVED OUT OF THE WATCH AREA AND THUNDERSTORMS ARE NO LONGER ANTICIPATED. ROBERG
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 11:24 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 66 min |
| Aug 1, 11:30 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Keith | 60 min |
| Aug 2, 12:28 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| Aug 2, 1:15 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 60 min |
| Aug 2, 1:49 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 56 min |
| Aug 2, 4:29 AM CDT | Severe Thunderstorm Warning | LBF | Garfield | 31 min |
| Aug 2, 4:43 AM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.